zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
The method of lower and upper solutions for a bending of an elastic beam equation. (English) Zbl 1016.34010
The author considers the fourth-order nonlinear boundary value problem $$u^{(4)}(x)= f(x, u(x), u''(x)),\quad 0< x< 1,\quad u(0)= u(1)= u''(0)= u''(1)= 0.$$ An appropriate maximum principle for the linear case is obtained and used to prove the existence of monotone sequences of functions that converge to solutions to the nonlinear problem. It is assumed that $f(x,u,v)$ is continuous and satisfies some inequalities, which can be considered as a relaxation of monotonicity in $u$, $v$. No growth restrictions are imposed on $f$. An example is given.

34B15Nonlinear boundary value problems for ODE
74K10Rods (beams, columns, shafts, arches, rings, etc.) in solid mechanics
Full Text: DOI
[1] Aftabizadeh, A. R.: Existence and uniqueness theorems for fourth-order boundary value problems. J. math. Anal. appl. 116, 415-426 (1986) · Zbl 0634.34009
[2] Agarwal, R.: On fourth-order boundary value problems arising in beam analysis. Differential integral equations 2, 91-110 (1989) · Zbl 0715.34032
[3] Cabada, A.: The method of lower and upper solutions for second, third, fourth and higher order boundary value problems. J. math. Anal. appl. 185, 302-320 (1994) · Zbl 0807.34023
[4] De Coster, C.; Fabry, C.; Munyamarere, F.: Nonresonance conditions for fourth-order nonlinear boundary value problems. Internat. J. Math. sci. 17, 725-740 (1994) · Zbl 0810.34017
[5] De Coster, C.; Sanchez, L.: Upper and lower solutions, ambrosetti--prodi problem and positive solutions for fourth-order ODE. Riv. mat. Pura appl. 14, 1129-1138 (1994)
[6] Del Pino, M. A.; Manasevich, R. F.: Existence for a fourth-order boundary value problem under a two parameter nonresonance condition. Proc. amer. Math. soc. 112, 81-86 (1991) · Zbl 0725.34020
[7] Gilbarg, D.; Trudinger, N. S.: Elliptic partial differential equations of second-order. (1977) · Zbl 0361.35003
[8] Gupta, C. P.: Existence and uniqueness theorem for a bending of an elastic beam equation. Appl. anal. 26, 289-304 (1988) · Zbl 0611.34015
[9] Korman, P.: A maximum principle for fourth-order ordinary differential equations. Appl. anal. 33, 267-273 (1989) · Zbl 0681.34016
[10] Ma, R. Y.; Zhang, J. H.; Fu, S. M.: The method of lower and upper solutions for fourth-order two-point boundary value problems. J. math. Anal. appl. 215, 415-422 (1997) · Zbl 0892.34009
[11] Protter, M. H.; Weinberger, H. F.: Maximum principles in differential equations. (1967) · Zbl 0153.13602
[12] Schroder, J.: Fourth-order two-point boundary value problems; estimates by two side bounds. Nonlinear anal. 8, 107-114 (1984)
[13] Usmani, R. A.: A uniqueness theorem for a boundary value problem. Proc. amer. Math. soc. 77, 327-335 (1979) · Zbl 0424.34019
[14] Yao, Q. L.; Bai, Z. B.: Existence of positive solutions of boundary value problems for $u(4)(t)-{\lambda}h(t)$f$(u(t))=0$. Chinese ann. Math. ser. A 20, 575-578 (1999) · Zbl 0948.34502